Oregon, 2006High Wind in Oregon, March 1 to 2, 2006
March 1 to 2, 2006 · NWS MFR · 12 events in 2 counties and zones
A High Wind Warning was issued for Oregon zones ORZ021/022 at 1354 PST on 02/28/06, effective from 0400 PST until 2200 PST on 03/01/06. lt was extended until 02/0400 PST at 01/1957 PST.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for Oregon zones ORZ021/022 at 1354 PST on 02/28/06, effective from 0400 PST until 2200 PST on 03/01/06. lt was extended until 02/0400 PST at 01/1957 PST. It was cancelled at 02/0350 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 1, 3:14 AM PST, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 1, 3:14 AM PST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
314 AM PST WED MAR 1 2006
.DISCUSSION...MODELS CONTINUE ON TRACK WITH WITH THE TIMING OF THE
NEXT SEVERAL SYSTEMS...WITH SOME VARIATION ON STRENGTH. BOTH THE
GFS AND NAM HAVE BACKED OFF ON THE 80+KT WING AT 850 MB TODAY ALONG
THE COAST...BUT WITH 65 TO 75 KT...EVEN WITH THE DIRECTION BEING
SOUTH...THE COAST MAINLY SOUTH OF BANDON SHOULD STILL REACH HIGH
WIND WARNING CRITERIA AS SHOWERS TRANSLATE SOME OF THESE WINDS DOWN
TO THE SURFACE. MODELS ARE BACKING THIS SYSTEMS TIMING BACK A BIT...
WITH BEST PRECIP NOT COMING WELL INLAND UNTIL LATE THIS AFTERNOON.
RDD-MFR GRADIENT OF 8MB WITH 700 MB WINDS WELL IN EXCESS OF 50KT
FROM THE SOUTH SUPPORT A HIGH WIND WARNING FOR THE SHASTA VALLEY
TODAY AS WELL...BUT WITH MODEL SOUNDINGS NOT SHOWING AN INVERSION
AT 700 MB WILL KEEP WINDS BELOW ADVISORY FOR THE ROGUE VALLEY. NEXT
CONSIDERATION FOR TODAY...PRECIP AND SNOW. COLD AIR IS ALREADY
BEING ENTRAINED INTO THE SOUTHERLY FLOW ON FIRST BAND OF CLOUDS
COMING ONSHORE THIS MORNING WITH LIGHTNING ACTIVITY SHOWING ON THE
LINE. AS COLD POOL ALOFT MOVES INTO THE REGION LATE THIS AFTERNOON
SNOW LEVELS WILL RANGE FROM 2000 FEET JUST INLAND FROM THE COAST TO
3500 FEET ALONG THE CASCADES BY LATE THIS EVENING. WITH BRAD AREA
OF DIVERGENCE ALOFT AND SW SURFACE TO 700 MB STRONG FROM THE SW
PROVIDING STRONG OROGRAPHIC LIFT...FEEL THE ETA12 QPF VALUE ARE
VERY REASONABLE...ESPECIALLY LOOKING AT THE QPF TOTALS FROM THE LAST
SYSTEM TO COME THROUGH THE REGION.
.EXTENDED DISCUSSION
THE WET AND WINDY PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD
WITH A STRONG UPPER TROUGH REMAINING OFFSHORE THROUGH THE PERIOD. A
COLD FRONT WILL APPROACH THE COAST SATURDAY...BUT IT WILL STALL
ALONG THE COAST FOR A WHILE BEFORE IT FINALLY MOVES INLAND SUNDAY
EVENING. ANOTHER WEAKER FRONT WILL FOLLOW IT ONSHORE MONDAY NIGHT.
&&
.AVIATION...BRIEF PERIOD OF VFR BEFORE THE NEXT SYSTEM
MOVES INTO THE COAST THIS MORNING BRINING WIDESPREAD MVFR...STRONG
WINDS...AND RAIN. INLAND VFR CONDITIONS WITH BROKEN TO OVERCAST MID
CLOUDS THIS MORNING WITH AREAS OF MVFR SPREADING INLAND OVER THE WEST
SIDE THIS AFTERNOON.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO
CA BORDER 0-60 NM THROUGH SATURDAY AFTERNOON.
GALE WARNING THROUGH 7AM...FLORENCE TO CA BORDER 0-60 NM.
STORM WARNING 7AM THROUGH THIS AFTERNOON...FLORENCE TO CA
BORDER 0-60 NM.
HIGH WIND WARNING...SOUTH CENTRAL AND CURRY COUNTY COAST THROUGH
THIS EVENING.
WINTER STORM WARNING 6 PM THROUGH NOON THURSDAY...OR ZONES 24
AND 28.
CA...WINTER STORM WARNING 6 PM THROUGH NOON THURSDAY...CA ZONES
80 > 83.
HIGH WIND WARNING FOR THE SHASTA VALLEY NOON THROUGH
MIDNIGHT...ZONE 081.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
AFTERNOON...OR BORDER TO PT ST GEORGE 0-60 NM.
GALE WARNING THROUGH 7AM...OR BORDER TO PT ST GEORGE 0-60 NM.
STORM WARNING 7AM THROUGH THIS AFTERNOON...OR BORDER TO PT ST
GEORGE 0-60 NM.
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
SVENHazardous weather outlook, Feb 28, 4:28 PM PST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
428 PM PST TUE FEB 28 2006
PZZ350-353-356-011400-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
542 AM PST TUE FEB 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING IN EFFECT FROM THIS EVENING. SEE COASTAL WATERS
FORECAST FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GALE WARNING CONTINUES THROUGH WEDNESDAY MORNING. STORM FORCE WINDS
EXPECTED WEDNESDAY AFTERNOON.
ORZ021-022-024-011400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-EASTERN CURRY COUNTY
AND JOSEPHINE COUNTY
542 AM PST TUE FEB 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH WIND WARNING...SOUTH CENTRAL AND CURRY COUNTY COAST WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING
WINTER STORM WATCH WEDNESDAY EVENING THROUGH THURSDAY MORNING ABOVE
1500 FEET
CAZ080-082-083-011400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
542 AM PST TUE FEB 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT ABOVE 3000 FEET. SEE WINTER WEATHER MESSAGE FOR
DETAILS.
WIND ADVISORY FOR THE SHASTA VALLEY...WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING
BUNKER
High Wind, Curry County Coast
- When
- March 1, 5:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- March 1, 6:00 AM PST to 11:59 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
The Brookings Coastal Pilot reported numerous trees down, one of which caused major damage to a house under construction. A dugout roof was also ripped off by winds at a local baseball field.
High Wind, South Central Oregon Coast
- When
- March 1, 6:15 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 56 kt (64 mph) measured sustained
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 1, 6:15 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 73 kt (84 mph) measured gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 1, 6:25 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 50 kt (58 mph) measured sustained
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- March 1, 6:25 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- March 1, 12:10 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Reported at Flynn Prairie.
High Wind, South Central Oregon Coast
- When
- March 1, 1:10 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- March 1, 1:10 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Reparted at Flynn Prairie.
High Wind, Curry County Coast
- When
- March 1, 6:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- March 1, 8:07 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Reported by spotter 1SE Brookings.
High Wind, Curry County Coast
- When
- March 2, 12:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, March 1, 20061 death · 7 injured · $15 million · 2 events
- Drought in Texas, March 1 to 31, 2006$200 million · 46 events
- Drought in Oklahoma, March 1 to 31, 2006$5.5 million · 48 events
- Wildfire in Oklahoma, March 1, 2006$250,000 · 1 event
- High Wind and Strong Wind in Oregon, March 1 to 2, 2006$75,000 · 52 kt wind · 2 events
- Wildfire in Oklahoma, March 1, 2006$50,000 · 1 event
- Drought in Oklahoma, March 1 to 31, 200625 events
- Drought in Texas, March 1 to 31, 200624 events
- Drought in Colorado, March 1 to 31, 200621 events
- Drought in Missouri, March 1 to 31, 200619 events
- Drought in Iowa, March 1 to 31, 200616 events
- Drought in Texas, March 1 to 31, 200615 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495044, 5495147, 5495047, 5495048, 5495049, 5495050, 5495145, 5495052, 5495146, 5495045, 5495051, 5495046.